Fill Out Your Profile to share more about you. Learn more...

I have autoimmune diseases

Options

I’ve just been diagnosed and have serious concerns about chem if I need it. Not sure if I’ll be able to continue those meds or not, if not then do those symptoms go hog wild. I would be sick from the chemo and sick from the Sjogrens. Then there’s the osteoporosis, will the chemo make that worse and can I continue with those treatments. If anyone has any similar experiences I would appreciate knowing how it turned out.

Comments

  • needs.a.nap
    needs.a.nap Member Posts: 162
    Options

    Hi @catblue4

    Welcome. I’m so sorry you have just been diagnosed. It’s upsetting news and a lot to take in and process. I’m fairly new here and inexperienced (I was just diagnosed in June 2023) but I wanted to say hello. My youngest sister has Sjogren’s. I’m very sorry you now are facing a cancer diagnosis on top of your other health concerns.

    I’m sure a more experienced person here will have helpful words for you. May I ask, what is your diagnosis? Mine was IDC and DCIS, hormone positive, stage 1. At first I didn’t know what anything meant but slowly I’m learning the “language”. As much information as you are able to provide here will help everyone answer your questions better. This is a very supportive forum and I’m glad you came here.

  • maggie15
    maggie15 Member Posts: 852
    Options

    Hi @catblue4 , I'm sorry you have to join us here. Whether or not you need chemo depends on your diagnosis. If chemo is recommended you should check with your rheumatologist to make sure that the proposed treatment is not contraindicated. Someone I know with Sjogren's was able to use immunotherapy for lymphoma so some cancer treatments are OK.

    Radiation is something you should probably avoid. Sjogren's often causes ILD and that, combined with the small amount of radiation that hits the lung, can cause radiation induced pulmonary fibrosis. This can be done by choosing a mastectomy rather than a lumpectomy with radiation.

    Osteoporosis is worsened by hormone therapy which you may be prescribed if your tumor is ER+. Many people on HT take meds to counteract the bone-thinning side effects so that should not be a problem for you.

    If you can provide more information about your diagnosis and have other questions we'll be happy to try to answer them for you.

  • catblue4
    catblue4 Member Posts: 2
    Options

    I’d love to give more information as this was very helpful. I just don’t know yet. It’s been 2 weeks since my biopsy and I don’t have my HR or HER results yet. There are a lot of other factors I don’t know. I see the surgeon Tuesday and hope to get a few answers. I’m thinking I probably won’t truly get what I want until I can see an oncologist.

    thanks so much